Advertisement

On a Reliable Numerical Method for a Singularly Perturbed Parabolic Reaction-Diffusion Problem in a Doubly Connected Domain

  • Irina TselishchevaEmail author
  • Grigorii Shishkin
Conference paper
Part of the Lecture Notes in Computer Science book series (LNCS, volume 11386)

Abstract

In a space-time domain \(\overline{G}=\overline{D} \times [0,T]\), where \(\overline{D}\) is a doubly connected domain in space—a rectangle \(\overline{D}_1\) with a removed circle \(D_2\), we consider the Dirichlet initial–boundary value problem for a singularly perturbed parabolic reaction–diffusion equation. As \(\varepsilon \rightarrow 0\), boundary layers of different types arise in neighborhoods of smooth parts of the lateral boundary and lateral edges. The boundary layers decrease exponentially with distance from the outer and inner lateral boundaries. We discuss an approach for developing a reliable numerical method based on the earlier techniques for simply connected domains. Our aim is to construct an iterative Schwarz method on overlapping subdomains that cover separately the boundary of the parallelepiped or the boundary of the cylinder. It is required that the method converges \(\varepsilon \)-uniformly in the maximum norm as the number of iterations (and the number of mesh points in the case of a difference scheme) grows. We use the Shishkin meshes that condense in the boundary layers and are piecewise uniform along the normal to the smooth parts of the boundaries. To construct meshes near the outer and inner lateral boundaries, it is proposed to use the Cartesian and cylindrical coordinate systems, respectively.

Keywords

Singularly perturbed Dirichlet problem Small parameter Convection–diffusion equation Biconnected domain Boundary layers Difference scheme Piecewise uniform meshes Domain Decomposition Schwarz method Parameter-uniform convergence 

Notes

Acknowledgments

The work is supported by the Russian Foundation for Basic Research, grant no. 16-01-00727.

References

  1. 1.
    Samarskii, A.A.: The Theory of Difference Schemes. Marcel Dekker, New York (2001)CrossRefGoogle Scholar
  2. 2.
    Shishkin, G.I., Tselishcheva, I.V.: Parallel methods of solving singularly perturbed boundary value problems for elliptic equations. Matem. Mod. 8(3), 111–127 (1996). (in Russian)MathSciNetzbMATHGoogle Scholar
  3. 3.
    Shishkin, G.I.: Discrete Approximations of Singularly Perturbed Elliptic and Parabolic Equations. UrO RAN, Ekaterinburg (1992). (in Russian)Google Scholar
  4. 4.
    Shishkin, G.I., Shishkina, L.P.: Difference Methods for Singular Perturbation Problems, vol. 140. Chapman & Hall/CRC Monographs and Surveys in Pure and Applied Mathematics. CRC Press, Boca Raton (2009)Google Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  1. 1.Krasovskii Institute of Mathematics and Mechanics, Ural Branch of the Russian Academy of SciencesYekaterinburgRussia

Personalised recommendations